Accretive Nonlinear Operators in Banach Spaces

  • Viorel BarbuEmail author
Part of the Springer Monographs in Mathematics book series (SMM)


This chapter is concerned with the general theory of nonlinear quasi-m-accretive operators in Banach spaces with applications to the existence theory of nonlinear elliptic boundary value problems in L p -spaces and first-order quasilinear equations. While the monotone operators are defined in a duality pair (X;X*) and, therefore, in a variational framework, the accretive operators are intrinsically related to geometric properties of the space X and are more suitable for nonvariational and nonHilbertian existence theory of nonlinear problems. The presentation is confined, however, to the essential results of this theory necessary to the construction of accretive dynamics in the next chapter.


Entropy Convolution Lution Kato 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    V. Barbu, Continuous perturbation of nonlinear m-accretive operators in Banach spaces, Boll. Unione Mat. Ital., 6 (1972), pp. 270–278.zbMATHMathSciNetGoogle Scholar
  2. 2.
    V. Barbu, Nonlinear Semigroups and Differential Equations in Banach Spaces, Noordhoff, Leyden, 1976.zbMATHGoogle Scholar
  3. 3.
    Ph. Bénilan, H. Brezis, M.G. Crandall, A semilinear equation in L 1(R N), Ann. Scuola Norm. Sup. Pisa, 2 (1975), pp. 523–555.zbMATHGoogle Scholar
  4. 4.
    H. Brezis, W. Strauss, Semilinear elliptic equations in L 1, J. Math. Soc. Japan, 25 (1973), pp. 565–590.zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    M.G. Crandall, The semigroup approach to first-order quasilinear equation in several space variables, Israel J. Math., 12 (1972), pp. 108–132.zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    M.G. Crandall, A. Pazy, Semigroups of nonlinear contractions and dissipative sets, J. Funct. Anal., 3 (1969), pp. 376–418.zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    M.G. Crandall, A. Pazy, On accretive sets in Banach spaces, J. Funct. Anal., 5 (1970), pp. 204–217.zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    K. Deimling, Nonlinear Functional Analysis, Springer-Verlag, Berlin, 1975.Google Scholar
  9. 9.
    J. Dautray, J.L. Lions, Mathematical Analysis and Numerical Methods for Science and Technology, Springer-Verlag, Berlin, 1982.Google Scholar
  10. 10.
    T. Kato, Accretive operators and nonlinear evolution equations in Banach spaces, Nonlinear Functional Analysis, F. Browder (Ed.), American Mathemathical Society, Providence, RI, 1970, pp. 138–161.Google Scholar
  11. 11.
    R.H. Martin, Nonlinear Operators and Differential Equations in Banach Spaces, John Wiley and Sons, New York, 1976.zbMATHGoogle Scholar
  12. 12.
    G. Stampacchia, Equations Elliptiques du Second Ordre à Coefficients Discontinues, Les Presses de l'Université de Montréal, Montréal, 1966.Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  1. 1.Fac. MathematicsAl. I. Cuza UniversityIasiRomania

Personalised recommendations